Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 22, NWS Wilmington, NC

May 27, 2014Williamsburg County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 27, 2014, 5:00 PM EDT for Williamsburg County, South Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2014, 5:00 PM EDT (21:00 UTC)
Expired
May 27, 2014, 6:00 PM EDT
In force
60 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Williamsburg County, SC

The radar

The Columbia radar (KCAE), 122 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WUUS52 KILM 272100
SVRILM
SCC089-272200-
/O.NEW.KILM.SV.W.0022.140527T2100Z-140527T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
500 PM EDT TUE MAY 27 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 600 PM EDT

* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HEBRON CROSSROADS...OR 11 MILES NORTHWEST OF KINGSTREE...AND MOVING
  EAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   HEBRON CROSSROADS...
   KINGSTREE...
   CADES...
   INDIANTOWN...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3370 8000 3372 7998 3377 8000 3382 7992
      3388 7989 3389 7985 3384 7980 3384 7975
      3381 7972 3380 7969 3382 7967 3382 7964
      3379 7955 3357 7954 3367 8001
TIME...MOT...LOC 2100Z 266DEG 13KT 3378 7994

$$

15
2 follow-up statements
352 
WWUS52 KILM 272131
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
531 PM EDT TUE MAY 27 2014

SCC089-272200-
/O.CON.KILM.SV.W.0022.000000T0000Z-140527T2200Z/
WILLIAMSBURG SC-
531 PM EDT TUE MAY 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHERN WILLIAMSBURG COUNTY...

AT 530 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CADES...OR 6 MILES SOUTHWEST OF LAKE CITY...MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INDIANTOWN

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3370 8000 3372 7998 3377 8000 3382 7992
      3388 7989 3389 7985 3384 7980 3384 7975
      3381 7972 3380 7969 3382 7967 3382 7964
      3379 7955 3357 7954 3367 8001
TIME...MOT...LOC 2131Z 266DEG 13KT 3379 7981

$$

15
437 
WWUS52 KILM 272142
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
542 PM EDT TUE MAY 27 2014

SCC089-272152-
/O.CAN.KILM.SV.W.0022.000000T0000Z-140527T2200Z/
WILLIAMSBURG SC-
542 PM EDT TUE MAY 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WILLIAMSBURG COUNTY
IS CANCELED...

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3370 8000 3372 7998 3377 8000 3382 7992
      3388 7989 3389 7985 3384 7980 3384 7975
      3381 7972 3380 7969 3382 7967 3382 7964
      3379 7955 3357 7954 3367 8001
TIME...MOT...LOC 2142Z 266DEG 13KT 3379 7976

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:48 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 27, 3:48 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
348 PM EDT TUE MAY 27 2014

.SYNOPSIS...
WARM AND HUMID WEATHER CONDITIONS ARE EXPECTED OVER THE NEXT
SEVERAL DAYS...BRINGING SCATTERED AFTERNOON AND EARLY EVENING
THUNDERSTORMS. A COLD FRONT WILL SLOWLY SINK SOUTH ACROSS THE
CAROLINAS THURSDAY INTO FRIDAY. HIGH PRESSURE WILL BUILD FROM
THE NORTH OVER THE WEEKEND...BRINGING DRYING AND LOWERING RAIN
CHANCES INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 3 PM TUESDAY...CONVECTION BUBBLING UP ACROSS THE REGION AS
WE APPROACH PEAK DIURNAL HEATING. VAPOR ANIMATIONS AND FORECAST
VORTICITY FIELDS ALOFT IDENTIFY A WEAK IMPULSE OVER WESTERN NC
MOVING EAST...LIKELY RESPONSIBLE FOR THE ENHANCED AND MORE
ORGANIZED TSTM ACTIVITY APPROACHING CENTRAL NC. WHILE IT IS TRUE
MUCH OF THE CONVECTIVE COVERAGE AND STRENGTH WILL BE TIED TO
DIURNAL HEATING...THE PRESENCE OF THE PASSING IMPULSE OVERHEAD
LATER TONIGHT...MOUNTING PRECIPITABLE WATER VALUES AND LINGERING
OUTFLOW BOUNDARIES COULD SUSTAIN SHOWERS AND A FEW STORMS INTO THE
OVERNIGHT PERIOD.

SHOWERS WILL GENERALLY MOVE WEST TO EAST IN THE LOWER TROPOSPHERE
STEERING FLOW...BUT FULL-FLEDGED STORMS OF GREATER VERTICAL EXTENT
WILL CATCH THE HIGHER NW WINDS ALOFT...AND GENERALLY WILL MOVE TO
THE ESE-SE AROUND 10 KT. WEAK STEERING FLOW OVERALL AND INCREASING
PWAT VALUES STILL POINTS TO A LOW-END THREAT OF VERY LOCALIZED
FLOODING UNDERNEATH THE BEEFIER STORMS.

HAVE OPTED FOR THE SLIGHTLY MILDER SIDE OF MINIMUM TEMPERATURE
GUIDANCE BASED ON HISTORICAL PERFORMANCE OF THE LAV HOURLY DATA
WHICH HAS DONE WELL. MINS ESSENTIALLY LOW 70S AT AND NEAR THE SEA
AND UPPER 60S ACROSS MUCH OF THE INTERIOR BY DAYBREAK TUESDAY.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 300 PM TUESDAY...WARM AND CONVECTIVELY-ACTIVE WEATHER WILL
CONTINUE THROUGH THE SHORT TERM AS THIS SUMMER LIKE PATTERN REMAINS
OVER THE AREA. CLOSED 500MB LOW PRESSURE WILL DRIFT SOUTHEAST ALONG
THE GULF COAST WED/THU...WITH A LARGE RIDGE BUILDING ATOP THIS
FEATURE. LOCALLY...THE AREA REMAINS PINCHED BETWEEN THE CLOSED LOW
NEAR THE GULF...AND AN EXPANSIVE TROUGH NEAR NEW ENGLAND. WHILE ON
WEDNESDAY...THE RIDGE WILL DOMINATE BUT WITH WEAK FLOW...BY THURSDAY
HEIGHTS BEGIN TO CRASH AS THE NEW ENGLAND TROUGH PUSHES
SOUTH...DRIVING A WEAK COLD FRONT INTO THE AREA. THIS MAKES
WEDNESDAY THE WARMER DAY...WIDESPREAD 90S EXPECTED AWAY FROM THE
BEACHES...WITH THURSDAY SEVERAL DEGREES COOLER...HIGHS IN THE
MID/UPR 80S ACROSS THE CWA. LOWS BOTH NIGHTS WILL REMAIN
ELEVATED...AROUND 70 AT THE COAST AND UPR 60S INLAND.

CONVECTION IS ANTICIPATED TO DEVELOP EACH DAY...MORE DIURNALLY
FORCED WEDNESDAY...WITH MORE WIDESPREAD ACTIVITY ON THURSDAY. PWATS
FALL SLIGHTLY WEDNESDAY IN CONJUNCTION WITH A BRIEF PERIOD OF
ENHANCED THERMAL RIDGING SO THE CONVECTION SHOULD REMAIN FOCUSED ON
THE PIEDMONT TROUGH AND SEA BREEZE BOUNDARY...BUT WITH ONLY A CHC
EVERYWHERE. MORE WIDESPREAD TSTMS LIKELY THURSDAY AS THE FRONT DROPS
SOUTH...SERVING AS AN ADDITIONAL FOCUS FOR STORMS. SPC HAS A SEE
TEXT ACROSS THE AREA FOR THURSDAY...BUT ATTM SEE ONLY LIMITED SEVERE
RISK WITH MLCAPES LESS THAN 1000 J/KG AND FORECAST SOUNDINGS WHICH
SUGGEST A LOT OF PRE-FRONTAL CLOUD COVER. EITHER WAY...EXPECT QUITE
A FEW SHOWERS/STORMS ON THE RADAR MOSAIC ON THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...THE MID LEVEL PATTERN REMAINS ESSENTIALLY
UNCHANGED WITH THE LATEST SUITE OF GUIDANCE. INITIALLY A REX BLOCK
WILL BE THE MAIN FEATURE OVER THE CENTRAL U.S. WITH A TROUGH OF
LOW PRESSURE ALONG THE EAST COAST. AT THE SURFACE...HIGH PRESSURE
WILL BUILD IN FROM THE NORTH WITH DRIER CONDITIONS. PRECIPITABLE
WATERS WILL DROP FROM CURRENT APPROXIMATE VALUES OF 1.80 INCHES TO
THREE QUARTERS OF AN INCH OR LESS. MUCH LIKE WE SAW THIS
WEEKEND...A REFRESHING AIRMASS WILL BE NOTICEABLE BUT THE
TRANSITION WILL BE A LITTLE SLOWER. HAVE MAINTAINED THE MOSTLY
DIURNALLY DRIVEN POPS FOR FRIDAY AND SATURDAY WITH THE REMAINDER
OF THE PERIOD DRY. TEMPERATURE TRENDS ARE OF COURSE A LITTLE LOWER
IN TIME WITH THE AIRMASS CHANGE BUT LOWS REMAIN MOSTLY IN THE 60S
WITH HIGHS IN THE 80S.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 18Z...ATMOSPHERE WILL CONTINUE TO MOISTEN UP OVER THE NEXT 24
HOURS WITH PRECIPITABLE WATER VALUES EXPECTED TO RISE FROM ABOUT 1.3
INCHES TO AROUND 1.7 INCHES BY THE END OF THE FORECAST PERIOD. HIGH
PRESSURE WILL CONTINUE TO RECEDE WITH A WEAK THERMAL TROUGH EXPECTED
THIS AFTERNOON. GUSTY SOUTHWEST WINDS WILL CONTINUE TO TRANSPORT
MOISTURE. SCATTERED CONVECTION IS EXPECTED TO DEVELOP BY EARLY
AFTERNOON. THE COASTAL TERMINALS COULD SEE SOME CONVECTION
EARLY...BUT THE SEA BREEZE BOUNDARY SHOULD KEEP THE ACTIVITY WEST OF
THE TERMINALS BY 20Z. INLAND TERMINALS WILL HAVE CONVECTION ON OR
NEARBY THE AREA THROUGH EARLY EVENING...DIMINISHING DIURNALLY BY
02Z. SOUTHWEST FLOW OVERNIGHT WILL LIKELY BE TOO STRONG TO SUPPORT
FOG. WEDNESDAY...MORE OF THE SAME WITH PERHAPS EVEN MORE COVERAGE OF
SHOWERS AND STORMS.

EXTENDED OUTLOOK...SCATTERED SHOWERS/TSTMS EXPECTED WEDNESDAY
THROUGH SATURDAY...MAINLY IN THE AFTN HOURS...WITH BRIEF AND ISOLATED
PERIODS OF SUB-VFR CONDITIONS POSSIBLE. SUNDAY WILL BE DRIER AS A
COLD FRONT FINALLY DROPS SOUTHWARD THROUGH THE CAROLINAS.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM TUESDAY...MODERATE SW WINDS THROUGH DAYBREAK WEDNESDAY
EXPECTED WITH SEAS GENERALLY 3-4 FT...IN A MIX OF MODERATE SW CHOP
AND 1-2 FT SE WAVES EVERY 9 SECONDS OR SO. STEERING WINDS ALOFT
MAY POSSIBLY GUIDE TSTMS E OR SE TOWARD THE COAST AND ISOLATED
TSTMS ARE POSSIBLE ON THE WATERS THROUGH SUNRISE WEDNESDAY. SW
WINDS OF 15 KT SUSTAINED CAN BE EXPECTED WITH OCCASIONAL GUSTS TO
20 KT ON THE WATERS. SEAS CAPPED AT 4 FEET AND AN EXERCISE CAUTION
STATEMENT NOT NEEDED AT THIS TIME. ANY STORMS THAT IMPACT THE
WATERS COULD REDUCE VSBYS BELOW 1NM IN VERY HEAVY RAINFALL.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 300 PM TUESDAY...HIGH PRESSURE CENTERED WELL OFFSHORE WILL
CONTINUE TO EXTEND WEST TOWARDS THE WATERS INTO THURSDAY...BEFORE
GRADUALLY BEING SHUNTED SOUTH BY A SLOWLY DROPPING COLD FRONT.
THIS DRIVES SW WINDS OF 10-15 KTS WEDNESDAY INTO THURSDAY...BEFORE
THE GRADIENT RELAXES ON THURSDAY. UNCERTAIN INTO JUST HOW FAR
SOUTH THE FRONT WILL DROP DURING THE PERIOD...BUT EXPECT NORTHERLY
WINDS TO DEVELOP ACROSS THE NC WATERS ON THURSDAY...WITH WEAK SW
WINDS PERSISTING OVER THE SC WATERS. SEAS WILL BE GENERALLY 2-4 FT
THROUGH THE PERIOD...WITH A SE SWELL BEING TOPPED BY A SW WIND
CHOP ON WEDNESDAY...AND A MORE CONFUSED SPECTRUM WITH THE FRONT ON
THURSDAY.

LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 300 PM TUESDAY...THE MAIN FOCUS FOR THE MARINE COMMUNITY
WILL BE THE WIND SHIFT ASSOCIATED WITH THE FRONT THAT OCCURS LATE
FRIDAY INTO EARLY SATURDAY. THE STRONGER OF THE WINDS WILL BE WELL
BEHIND THE FRONT ITSELF ASSOCIATED WITH NE SURGES. FOR
FRIDAY...LETHARGIC WINDS OF TEN KNOTS OR LESS WILL CONTINUE. FOR
LATER SATURDAY WINDS INCREASE TO 10-15 KNOTS. THERE MAY BE SEVERAL
HOURS OF WINDS NEAR 15 KNOTS SUSTAINED ACROSS THE OUTER WATERS
WHICH WOULD CERTAINLY IMPACT THE SEAS. SIGNIFICANT SEAS WILL BUILD
FROM 1-2 FEET FRIDAY INTO EARLY SATURDAY TO 3-4 FOR THE REMAINDER
OF THE PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...COASTAL FLOOD ADVISORY FROM 9 PM TO 11 PM EDT THIS EVENING FOR
     NCZ107.

MARINE...NONE.

&&

SYNOPSIS...JDW
NEAR TERM...MJC
SHORT TERM...JDW
LONG TERM...SHK
AVIATION...MJC/DL
MARINE...MJC/JDW/SHK
Hazardous weather outlook, May 27, 3:39 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
339 PM EDT TUE MAY 27 2014

AMZ250-252-254-256-NCZ087-096-099-105-106-108-109-SCZ017-023-024-032-
033-039-053>056-281945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN-
COLUMBUS-INLAND PENDER-COASTAL PENDER-COASTAL NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
339 PM EDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL
WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ110-281945-
COASTAL BRUNSWICK-
339 PM EDT TUE MAY 27 2014

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ107-281945-
INLAND NEW HANOVER-
339 PM EDT TUE MAY 27 2014

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM TO 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

MINOR TIDAL FLOODING IS EXPECTED THIS EVENING DURING HIGH TIDE
ALONG THE CAPE FEAR RIVER IN DOWNTOWN WILMINGTON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

MINOR TIDAL FLOODING IS POSSIBLE LATE WEDNESDAY EVENING DURING
HIGH TIDE ALONG THE CAPE FEAR RIVER IN DOWNTOWN WILMINGTON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BJR

In the hours before

Special weather statement, May 27, 4:02 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
402 PM EDT TUE MAY 27 2014

SCZ053-054-056-272100-
COASTAL GEORGETOWN-COASTAL HORRY-INLAND HORRY-
402 PM EDT TUE MAY 27 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN AND HORRY
COUNTIES THROUGH 500 PM EDT...

AT 402 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOCASTEE...MOVING EAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE GARDEN CITY...MURRELLS INLET...MYRTLE
BEACH...SOCASTEE...SURFSIDE BEACH...BUCKSPORT...BUCKSVILLE...BURGESS
AND FORESTBROOK.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3351 7919 3356 7917 3360 7912 3364 7913
      3377 7908 3378 7876 3371 7883 3371 7885
      3367 7889 3363 7894 3360 7897 3357 7900
      3353 7902 3351 7905
TIME...MOT...LOC 2002Z 275DEG 13KT 3368 7898

15

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:02 PM EDTSpecial Weather StatementILMHorry58 min
May 27, 5:40 PM EDTSpecial Weather StatementILMMarlboro65 min
May 27, 6:17 PM EDTSpecial Weather StatementILMMarion58 min
May 27, 6:40 PM EDTAreal Flood AdvisoryILMDarlington, Dillon, Marlboro2 hr
May 27, 6:54 PM EDTSevere Thunderstorm WarningILMDillon, Marlboro66 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.